Probabilistic local Cauchy theory of the cubic nonlinear wave equation in negative Sobolev spaces
Annales de l'Institut Fourier, Volume 72 (2022) no. 2, pp. 771-830.

We study the three-dimensional cubic nonlinear wave equation (NLW) with random initial data below L 2 (𝕋 3 ). By considering the second order expansion in terms of the random linear solution, we prove almost sure local well-posedness of the renormalized NLW in negative Sobolev spaces. We also prove a new instability result for the defocusing cubic NLW without renormalization in negative Sobolev spaces, which is in the spirit of the so-called triviality in the study of stochastic partial differential equations. More precisely, by studying (un-renormalized) NLW with given smooth deterministic initial data plus a certain truncated random initial data, we show that, as the truncation is removed, the solutions converge to 0 in the distributional sense for any deterministic initial data.

On étudie l’équation des ondes non linéaire cubique (NLW) en dimension 3 avec une donnée initiale aléatoire en-dessous de L 2 (𝕋 3 ). En considérant le développement d’ordre 2 en termes de la solution aléatoire linéaire, on prouve le caractère presque sûrement localement bien posé de NLW renormalisée dans les espaces de Sobolev d’indices négatifs. On montre aussi un nouveau résultat d’instabilité pour l’équation NLW cubique défocalisante sans renormalisation dans les espaces de Sobolev d’indices négatifs, dans l’esprit du caractère non trivial dans l’étude des équations aux dérivées partielles stochastiques. Plus précisément, en étudiant NLW non renormalisée avec des données initiales régulières déterministes plus une donnée initiale aléatoire tronquée, on montre que, dès que la troncature est supprimée, les solutions tendent vers 0 au sens des distributions pour toute donnée initiale déterministe.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3454
Classification: 35L71
Keywords: nonlinear wave equation, Gaussian measure, local well-posedness, renormalization, triviality
Oh, Tadahiro 1; Pocovnicu, Oana 2; Tzvetkov, Nikolay 3

1 School of Mathematics The University of Edinburgh and The Maxwell Institute for the Mathematical Sciences James Clerk Maxwell Building The King’s Buildings Peter Guthrie Tait Road Edinburgh EH9 3FD (United Kingdom)
2 Department of Mathematics, Heriot-Watt University and The Maxwell Institute for the Mathematical Sciences, Edinburgh, EH14 4AS (United Kingdom)
3 CY Cergy Paris University Cergy-Pontoise F-95000 UMR 8088 du CNRS (France)
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AIF_2022__72_2_771_0,
     author = {Oh, Tadahiro and Pocovnicu, Oana and Tzvetkov, Nikolay},
     title = {Probabilistic local {Cauchy} theory of the cubic nonlinear wave equation in negative {Sobolev} spaces},
     journal = {Annales de l'Institut Fourier},
     pages = {771--830},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {72},
     number = {2},
     year = {2022},
     doi = {10.5802/aif.3454},
     zbl = {07554669},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3454/}
}
TY  - JOUR
TI  - Probabilistic local Cauchy theory of the cubic nonlinear wave equation in negative Sobolev spaces
JO  - Annales de l'Institut Fourier
PY  - 2022
DA  - 2022///
SP  - 771
EP  - 830
VL  - 72
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3454/
UR  - https://zbmath.org/?q=an%3A07554669
UR  - https://doi.org/10.5802/aif.3454
DO  - 10.5802/aif.3454
LA  - en
ID  - AIF_2022__72_2_771_0
ER  - 
%0 Journal Article
%T Probabilistic local Cauchy theory of the cubic nonlinear wave equation in negative Sobolev spaces
%J Annales de l'Institut Fourier
%D 2022
%P 771-830
%V 72
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3454
%R 10.5802/aif.3454
%G en
%F AIF_2022__72_2_771_0
Oh, Tadahiro; Pocovnicu, Oana; Tzvetkov, Nikolay. Probabilistic local Cauchy theory of the cubic nonlinear wave equation in negative Sobolev spaces. Annales de l'Institut Fourier, Volume 72 (2022) no. 2, pp. 771-830. doi : 10.5802/aif.3454. https://aif.centre-mersenne.org/articles/10.5802/aif.3454/

[1] Albeverio, Sergio; Haba, Zbigniew; Russo, Francesco Trivial solutions for a nonlinear two-space-dimensional wave equation perturbed by space-time white noise, Stochastics Stochastics Rep., Volume 56 (1996) no. 1-2, pp. 127-160 | DOI | Zbl

[2] Albeverio, Sergio; Haba, Zbigniew; Russo, Francesco A two-space dimensional semilinear heat equation perturbed by (Gaussian) white noise, Probab. Theory Relat. Fields, Volume 121 (2001) no. 3, pp. 319-366 | DOI | MR | Zbl

[3] Albeverio, Sergio; Kusuoka, S. The invariant measure and the flow associated to the Φ 3 4 -quantum field model (2021) (https://arxiv.org/abs/1711.07108, to appear in Annali della Scuola Normale Superiore di Pisa. Classe di Scienze)

[4] Bahouri, Hajer; Chemin, Jean-Yves; Danchin, Raphaël Fourier analysis and nonlinear partial differential equations, Grundlehren der Mathematischen Wissenschaften, 343, Springer, 2011 | DOI | Zbl

[5] Bass, Richard F. Stochastic processes, Cambridge Series in Statistical and Probabilistic Mathematics, 33, Cambridge University Press, 2011 | DOI | Zbl

[6] Bényi, Árpád; Oh, Tadahiro; Pocovnicu, Oana Wiener randomization on unbounded domains and an application to almost sure well-posedness of NLS, Excursions in harmonic analysis. Volume 4. The February Fourier talks at the Norbert Wiener Center, College Park, MD, USA, 2002–2013 (Applied and Numerical Harmonic Analysis), Birkhäuser/Springer, 2015, pp. 3-25 | Zbl

[7] Bényi, Árpád; Oh, Tadahiro; Pocovnicu, Oana Higher order expansions for the probabilistic local Cauchy theory of the cubic nonlinear Schrödinger equation on 3 , Trans. Amer. Math. Soc., Volume 6 (2019), pp. 114-160 | DOI | Zbl

[8] Bony, Jean-Michel Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. Éc. Norm. Supér., Volume 14 (1981), pp. 209-246 | DOI | Numdam | Zbl

[9] Bourgain, Jean Invariant measures for the 2D-defocusing nonlinear Schrödinger equation, Commun. Math. Phys., Volume 176 (1996) no. 2, pp. 421-445 | DOI | Zbl

[10] Bringmann, Bjoern Invariant Gibbs measures for the three-dimensional wave equation with a Hartree nonlinearity II: Dynamics (2020) (https://arxiv.org/abs/2009.04616)

[11] Burq, Nicolas; Thomann, Laurent; Tzvetkov, Nikolay Global infinite energy solutions for the cubic wave equation, Bull. Soc. Math. Fr., Volume 143 (2015) no. 2, pp. 301-313 | DOI | MR | Zbl

[12] Burq, Nicolas; Thomann, Laurent; Tzvetkov, Nikolay Remarks on the Gibbs measures for nonlinear dispersive equations, Ann. Fac. Sci. Toulouse, Math., Volume 27 (2018) no. 3, pp. 527-597 | DOI | Numdam | MR | Zbl

[13] Burq, Nicolas; Tzvetkov, Nikolay Random data Cauchy theory for supercritical wave equations I. Local theory, Invent. Math., Volume 173 (2008) no. 3, pp. 449-475 | DOI | MR | Zbl

[14] Burq, Nicolas; Tzvetkov, Nikolay Probabilistic well-posedness for the cubic wave equation, J. Eur. Math. Soc., Volume 16 (2014) no. 1, pp. 1-30 | DOI | MR | Zbl

[15] Catellier, Rémi; Chouk, Khalil Paracontrolled distributions and the 3-dimensional stochastic quantization equation, Ann. Probab., Volume 46 (2018) no. 5, pp. 2621-2679 | MR | Zbl

[16] Chapouto, Andreia A refined well-posedness result for the modified KdV equation in the Fourier–Lebesgue spaces, J. Dyn. Differ. Equations (2021) | DOI

[17] Chapouto, Andreia A remark on the well-posedness of the modified KdV equation in the Fourier–Lebesgue spaces, Discrete Contin. Dyn. Syst., Volume 41 (2021) no. 8, pp. 3915-3950 | DOI | MR | Zbl

[18] Christ, Michael; Colliander, James; Tao, Terence Ill-posedness for nonlinear Schrödinger and wave equations (2003) (https://arxiv.org/abs/0311048)

[19] Colliander, James; Keel, Markus; Staffilani, Gigliola; Takaoka, Hideo; Tao, Terence Almost conservation laws and global rough solutions to a nonlinear Schrödinger equation, Math. Res. Lett., Volume 9 (2002) no. 5-6, pp. 659-682 | DOI | Zbl

[20] Da Prato, Giuseppe; Debussche, Aranaud Strong solutions to the stochastic quantization equations, Ann. Probab., Volume 31 (2003) no. 4, pp. 1900-1916 | MR | Zbl

[21] Deng, Yu; Nahmod, Andrea R.; Yue, Haitian Random tensors, propagation of randomness, and nonlinear dispersive equations (2020) (https://arxiv.org/abs/2006.09285)

[22] E, W.; Jentzen, Arnulf; Shen, Hao Renormalized powers of Ornstein–Uhlenbeck processes and well-posedness of stochastic Ginzburg–Landau equations, Nonlinear Anal., Theory Methods Appl., Volume 142 (2016), pp. 152-193 | DOI | MR | Zbl

[23] Forlano, Justin; Okamoto, Mamoru A remark on norm inflation for nonlinear wave equations, Dyn. Partial Differ. Equ., Volume 17 (2020) no. 4, pp. 361-381 | DOI | MR | Zbl

[24] Friz, Peter K.; Hairer, Martin A course on rough paths. With an introduction to regularity structures, Universitext, Springer, 2014 | DOI | Zbl

[25] Ginibre, Jean; Velo, Giorgio Generalized Strichartz inequalities for the wave equation, J. Funct. Anal., Volume 133 (1995) no. 1, pp. 50-68 | DOI | MR | Zbl

[26] Gubinelli, Massimiliano; Imkeller, Peter; Perkowski, Nicolas Paracontrolled distributions and singular PDEs, Forum Math. Pi, Volume 3 (2015), e6, 75 pages | MR | Zbl

[27] Gubinelli, Massimiliano; Koch, Herbert; Oh, Tadahiro Renormalization of the two-dimensional stochastic nonlinear wave equation, Trans. Am. Math. Soc., Volume 370 (2018) no. 10, pp. 7335-7359 | DOI | MR | Zbl

[28] Gubinelli, Massimiliano; Koch, Herbert; Oh, Tadahiro Paracontrolled approach to the three-dimensional stochastic nonlinear wave equation with quadratic nonlinearity (2021) (https://arxiv.org/abs/1811.07808, to appear in Journal of the European Mathematical Society)

[29] Gubinelli, Massimiliano; Koch, Herbert; Oh, Tadahiro; Tolomeo, Leonardo Global dynamics for the two-dimensional stochastic nonlinear wave equations, Int. Math. Res. Not. (2021), rnab084 | DOI

[30] Guo, Zihua; Oh, Tadahiro Non-existence of solutions for the periodic cubic nonlinear Schrödinger equation below L 2 , Int. Math. Res. Not., Volume 2018 (2018) no. 6, pp. 1656-1729 | Zbl

[31] Hairer, Martin A theory of regularity structures, Invent. Math., Volume 198 (2014) no. 2, pp. 269-504 | DOI | MR | Zbl

[32] Hairer, Martin; Matetski, Konstantin Discretisations of rough stochastic PDEs, Ann. Probab., Volume 46 (2018) no. 3, pp. 1651-1709 | MR | Zbl

[33] Hairer, Martin; Ryser, Marc; Weber, Hendrik Triviality of the 2D stochastic Allen–Cahn equation, Electron. J. Probab., Volume 17 (2012), 39, 14 pages | MR | Zbl

[34] Hairer, Martin; Shen, Hao The dynamical sine-Gordon model, Commun. Math. Phys., Volume 341 (2016) no. 3, pp. 933-989 | DOI | MR | Zbl

[35] Keel, Markus; Tao, Terence Endpoint Strichartz estimates, Am. J. Math., Volume 120 (1998) no. 5, pp. 955-980 | DOI | MR | Zbl

[36] Lindblad, Hans; Sogge, Christopher D. On existence and scattering with minimal regularity for semilinear wave equations, J. Funct. Anal., Volume 130 (1995) no. 2, pp. 357-426 | DOI | MR | Zbl

[37] Lyons, Terry J. Differential equations driven by rough signals, Rev. Mat. Iberoam., Volume 14 (1998) no. 2, pp. 215-310 | DOI | MR | Zbl

[38] McKean, Henry P. jun. Statistical mechanics of nonlinear wave equations. IV. Cubic Schrödinger, Commun. Math. Phys., Volume 168 (1995) no. 3, pp. 479-491 Erratum: Statistical mechanics of nonlinear wave equations. IV. Cubic Schrödinger, Comm. Math. Phys. 173 (1995), no. 3, p. 675 | DOI | Zbl

[39] Mourrat, Jean-Christophe; Weber, Hendrik The dynamic Φ 3 4 model comes down from infinity, Commun. Math. Phys., Volume 356 (2017) no. 3, pp. 673-753 | DOI | MR | Zbl

[40] Mourrat, Jean-Christophe; Weber, Hendrik Global well-posedness of the dynamic Φ 4 model in the plane, Ann. Probab., Volume 45 (2017) no. 4, pp. 2398-2476 | MR | Zbl

[41] Mourrat, Jean-Christophe; Weber, Hendrik; Xu, Weijun Construction of Φ 3 4 diagrams for pedestrians, From particle systems to partial differential equations. PSPDE IV, Braga, Portugal, December 16–18, 2015 (Gonçalves, Patrícia, ed.) (Springer Proceedings in Mathematics & Statistics), Volume 209, Springer, 2017 | MR | Zbl

[42] Nelson, Edward A quartic interaction in two dimensions, Mathematical Theory of Elementary Particles (Proc. Conf., Dedham, Mass., 1965) (1966), pp. 69-73

[43] Oh, Tadahiro; Okamoto, Mamoru Comparing the stochastic nonlinear wave and heat equations: a case study, Electron. J. Probab., Volume 26 (2021), 9 | DOI | MR | Zbl

[44] Oh, Tadahiro; Okamoto, Mamoru; Robert, Tristan A remark on triviality for the two-dimensional stochastic nonlinear wave equation, Stochastic Processes Appl., Volume 130 (2020) no. 9, pp. 5838-5864 | MR | Zbl

[45] Oh, Tadahiro; Okamoto, Mamoru; Tzvetkov, Nikolay Uniqueness and non-uniqueness of the Gaussian free field evolution under the two-dimensional Wick ordered cubic wave equation (preprint)

[46] Oh, Tadahiro; Robert, Tristan; Sosoe, Philippe; Wang, Yuzhao On the two-dimensional hyperbolic stochastic sine-Gordon equation, Stoch. Partial Differ. Equ., Anal. Comput., Volume 9 (2021) no. 1, pp. 1-32 | DOI | MR | Zbl

[47] Oh, Tadahiro; Thomann, Laurent Invariant Gibbs measures for the 2-d defocusing nonlinear wave equations, Ann. Fac. Sci. Toulouse, Math., Volume 29 (2020) no. 1, pp. 1-26 | MR | Zbl

[48] Oh, Tadahiro; Tzvetkov, Nikolay; Wang, Yuzhao Solving the 4NLS with white noise initial data, Forum Math. Sigma, Volume 8 (2020), e48 | DOI | MR | Zbl

[49] Oh, Tadahiro; Wang, Yuzhao Global well-posedness of the periodic cubic fourth order NLS in negative Sobolev spaces, Forum Math. Sigma, Volume 6 (2018), e5, 80 pages | MR | Zbl

[50] Simon, Barry The P(φ) 2 Euclidean (quantum) field theory, Princeton Series in Physics, Princeton University Press, 1974 | Zbl

[51] Thomann, Laurent; Tzvetkov, Nikolay Gibbs measure for the periodic derivative nonlinear Schrödinger equation, Nonlinearity, Volume 23 (2010) no. 11, pp. 2771-2791 | DOI | Zbl

[52] Tzvetkov, Nikolay Construction of a Gibbs measure associated to the periodic Benjamin–Ono equation, Probab. Theory Relat. Fields, Volume 146 (2010) no. 3-4, pp. 481-514 | DOI | MR | Zbl

[53] Tzvetkov, Nikolay Random data wave equations, Singular random dynamics (Lecture Notes in Mathematics), Volume 2253, Springer, 2019, pp. 221-313 | DOI | MR

[54] Xia, Bo Generic ill-posedness for wave equation of power type on 3D torus (2015) (https://arxiv.org/abs/1507.07179)

Cited by Sources: